# SDR CA090312009

- Difficulty date: March 10, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 10,107 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Door
- Part number: 5329615
- Condition: Open
- Location: Main Pax
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOTS REPORTED LWR ENTRANCE DOOR OPENED AT 2000 FT. "DOOR UNSAFE" ANNUNCIATOR LIGHTS WERE CHECKED "OUT" PRIOR TO TAKEOFF. PILOT RETURNED TO DEPARTURE AIRPORT WITHOUT FURTHER INCIDENT. PILOTS INSPECTED DOOR AND LATCHING MECHANISMS AND CLOSED AND LOCKED DOOR NORMALLY AND ELECTED TO CONTINUE FLIGHT TO BASE WITHOUT FURTHER INCIDENT.  MX INSPECTED DOOR AND SURROUNDING STRUCTURE FOR DAMAGE.  NO DAMAGE OR MECHANICAL FAULT EVIDENT.  DOOR OPERATION CHECKED NUMEROUS TIMES WITH CONSIDERABLE FORCE INSIDE THE DOOR AND DOOR CHECKED SECURE. DOOR WARNING LIGHT OPERATION ALSO CHECKED SERVICEABLE. THE ONLY VISIBLE FAULT WAS THE FWD LOWER DOOR FWD SUPPORT CABLE SCREWS AT FUSELAGE ATTACHMENT FITTING FOUND SHEARED. MX COULD NOT IDENTIFY POSITIVE FAULT, OTHER THAN NORMAL WEAR, WITH THE DOOR OR LATCHING MECHANISM.  AS A PRECAUTIONARY ACTION, DOOR LATCHING MECHANISM AFT LATCH PLATE P/N 41256-02, AFT DOOR LATCH BUSHING P/N 20737-44, AND DOOR LATCH SPRING P/N 83302-69 WERE REPLACED AND DOOR LATCH ADJUSTED. LWR DOOR FWD SUPPORT CABLE FUSELAGE ATTACH FITTING WAS RE-SECURED. DOOR OPERATION CHECKED SERVICEABLE.
